| Catalog Number |
400SMTSFT0820 |
| Medical Device Problem Code |
Material Too Rigid or Stiff (1544)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/07/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00708.The device was implanted in the patient.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils.During the procedure, the physician noticed that the distal two-thirds of the smart coil seemed stiff and unable to bend while being advanced out of the non-penumbra microcatheter and into the target location, however the smart coil was successfully placed.The physician then attempted to place another smart coil, however the proximal end of this smart coil also seemed stiff and unable to bend.While placing this smart coil, the tail of the first smart coil shifted, causing it protrude into the ica.The physician was able to trap the proximal end of the smart coil between the vessel wall and a non-penumbra stent.There was no report of an adverse effect to the patient.